Louisiana, 2012Hail and Damaging Winds in Louisiana, May 7, 2012
May 7, 2012 · NWS LIX · 3 events in 2 counties and zones
A very unstable airmass allowed the development of several thunderstorms on old outflow boundaries during the afternoon hours.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very unstable airmass allowed the development of several thunderstorms on old outflow boundaries during the afternoon hours.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at May 7, 11:55 AM CST, 55 minutes earlier.
Area forecast discussion, May 7, 11:55 AM CST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1255 PM CDT MON MAY 7 2012
.AVIATION...CONVECTION ALREADY BREAKING OUT ACROSS MUCH OF THE AREA
SOUTH OF I-12. EXPECT THIS TO CONTINUE TO EXPAND ACROSS THE REGION
AND INCLUDE THE TERMINALS NORTH OF 10/12 CORRIDOR. ALL TERMINALS
WILL BE IMPACTED AT SOME POINT TODAY FROM TSRA. CONVECTION WILL LAST
INTO THE EVNG HRS BUT BY 2/3Z SHOULD MOSTLY BE DONE. AFTER THAT
LOOKS FOR ONLY SCT LOW CLOUDS AND MAYBE SOME TEMPO VISBY ISSUES AT
THE TYPICAL PROBLEM SITES. /CAB/
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 89 66 88 64 / 50 20 40 30
BTR 90 68 90 67 / 50 20 40 30
ASD 88 68 87 68 / 40 20 30 30
MSY 88 70 88 70 / 40 20 30 30
GPT 86 68 86 68 / 40 20 30 30
PQL 86 68 86 69 / 40 20 30 30
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
CAB
Hazardous weather outlook, May 7, 9:48 AM CST, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1048 AM CDT MON MAY 7 2012
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-081600-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
1048 AM CDT MON MAY 7 2012
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA...SOUTH MISSISSIPPI AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP NEAR SEA AND LAKE
BREEZE BOUNDARIES TODAY AND PERSIST WELL INTO THE EVENING HOURS. A
FEW STRONG STORMS ARE LIKELY WITH GUSTY WINDS...SMALL HAIL...LOCALLY
HEAVY RAIN AND FREQUENT TO CONTINUOUS LIGHTNING STRIKES POSSIBLE.
ORGANIZED SEVERE WEATHER IS NOT EXPECTED...HOWEVER WE CAN NOT
RULE OUT A SEVERE STORM OR TWO. THE LOCALLY HEAVY RAINFALL COULD
LEAD TO SOME STREET FLOODING ISSUES IN LOW LYING AND POOR DRAINAGE
AREAS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY
THUNDERSTORMS NEAR SEA AND LAKE BREEZE BOUNDARIES ARE POSSIBLE
TUESDAY AND WEDNESDAY...MAINLY FROM LATE MORNING INTO THE
EVENING. A FEW STRONG STORMS ARE POSSIBLE BUT MAIN CONCERNS WILL
BE LOCALLY HEAVY RAIN AND FREQUENT LIGHTNING STRIKES. A SLIGHT
INCREASE IN COVERAGE IS EXPECTED WEDNESDAY AS A COLD FRONT MOVES
THROUGH THE AREA. THUNDERSTORM CHANCES WILL ALSO INCREASE FRIDAY
THROUGH SUNDAY AS A SLOW MOVING LOW PRESSURE SYSTEM MOVES THROUGH
THE AREA. ONCE AGAIN...NO ORGANIZED SEVERE WEATHER IS EXPECTED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
CAB
In the hours before
Special weather statement, May 7, 12:07 PM CST, 43 minutes before
MSZ069-071900-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
107 PM CDT MON MAY 7 2012
...STRONG THUNDERSTORM MOVING SOUTH AFFECTING AMITE COUNTY...
AT 104 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 9 MILES WEST OF LIBERTY...OR ABOUT 5 MILES
SOUTHEAST OF GLOSTER...MOVING SOUTH AT 10 MPH.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED COUNTY.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM CDT MONDAY
EVENING FOR SOUTHERN MISSISSIPPI.
CAB
Special weather statement, May 7, 12:17 PM CST, 33 minutes before
LAZ069-070-071915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
117 PM CDT MON MAY 7 2012
...STRONG THUNDERSTORM MOVING SOUTHWEST AFFECTING LOWER PLAQUEMINES
PARISH...LOWER ST. BERNARD PARISH...
AT 112 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 20 MILES NORTH OF PORT SULPHUR...OR ABOUT 5 MILES
SOUTHEAST OF YSCLOSKEY...MOVING SOUTHWEST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF THE
INDICATED PARISHES.
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
CAB
Special weather statement, May 7, 12:32 PM CST, 18 minutes before
LAZ061-063-068-069-071930-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
132 PM CDT MON MAY 7 2012
...STRONG THUNDERSTORM MOVING SOUTHEAST AFFECTING UPPER JEFFERSON
PARISH...UPPER PLAQUEMINES PARISH...LOWER JEFFERSON PARISH...LOWER
PLAQUEMINES PARISH...
AT 129 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 18 MILES EAST OF CUT OFF...OR ABOUT 7 MILES
SOUTHWEST OF MYRTLE GROVE...MOVING SOUTHEAST AT 5 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...MYRTLE
GROVE
THE PRIMARY THREATS FROM THIS STORM ARE FREQUENT LIGHTNING AND WIND
GUSTS TO NEAR 40 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THIS STORM HAS PASSED.
THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
CAB
Thunderstorm Wind, St. Tammany
- When
- May 7, 12:50 PM CST
- Where
- St. Tammany County, 2.31 mi E of Oaklawn
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 30.306, -89.882
Multiple trees were reported blown down near Mayfield Elementary School on U.S. Highway 190.
Thunderstorm Wind, East Feliciana
- When
- May 7, 5:00 PM CST
- Where
- East Feliciana County, 2.01 mi WSW of Ethel
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Law Enforcement
- Coordinates
- 30.770, -91.162
Several trees were reported blown down on Louisiana Highway 955.
Hail, East Feliciana
- When
- May 7, 5:00 PM CST
- Where
- East Feliciana County, 1.59 mi NNE of Blairstown
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 30.773, -90.965
Quarter size hail was reported by the public 4 miles north of Pride.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Texas, May 7, 2012$150,000 · 1.5 in hail · 17 events
- Flash Flood and Flood in Pennsylvania, May 7 to 8, 2012$85,000 · 1.75 in hail · 18 events
- Flash Flooding and Hail in Arkansas, May 7, 2012$96,000 · 1.75 in hail · 15 events
- Dust Devils and Strong Wind in Nevada, May 7, 2012$110,000 · 4 events
- Hail and Damaging Wind in Ohio, May 7, 2012$25,000 · 1.25 in hail · 21 events
- Hail and Damaging Winds in Texas, May 7, 2012$4,000 · 1.75 in hail · 22 events
- Hail and Damaging Winds in Arkansas, May 7, 2012$5,000 · 1 in hail · 13 events
- Flash Flood and Hail in Texas, May 7, 2012$6,000 · 1.75 in hail · 12 events
- Hail in New Mexico, May 7, 2012$7,000 · 2.75 in hail · 10 events
- Flooding and Hail in Indiana, May 7, 2012$2,000 · 1 in hail · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2012$2,000 · 1 in hail · 9 events
- Hail and Damaging Winds in Alabama, May 7, 20121 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 371078, 371079, 371080.